Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 511, NWS Norman, OK

August 8, 2022Kingfisher County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Aug 8, 2022, 3:32 PM CDT for Kingfisher County, Oklahoma. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2022, 3:32 PM CDT (20:32 UTC)
Expired
Aug 8, 2022, 4:03 PM CDT
In force
31 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

County Kingfisher County, OK

The radar

The Norman radar (KTLX), 82 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 3:35 PM CDTTSTM WND DMG1 Nnw Kingfisher, OKPOWER POLES SNAPPED.
Aug 8, 3:35 PM CDTTSTM WND DMG1 Nw Kingfisher, OKLARGE TREE SNAPPED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2022-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 654 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2022-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
654 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1764 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

078 
WUUS54 KOUN 082032
SVROUN
OKC073-082115-
/O.NEW.KOUN.SV.W.0511.220808T2032Z-220808T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
332 PM CDT Mon Aug 8 2022

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southeastern Kingfisher County in central Oklahoma...

* Until 415 PM CDT.

* At 332 PM CDT, a severe thunderstorm was located over Kingfisher,
  and is nearly stationary.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Kingfisher and Okarche. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3591 9803 3593 9781 3573 9777 3573 9806
TIME...MOT...LOC 2032Z 001DEG 4KT 3584 9793 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Mahale
1 follow-up statement
381 
WWUS54 KOUN 082103
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
403 PM CDT Mon Aug 8 2022

OKC073-082113-
/O.CAN.KOUN.SV.W.0511.000000T0000Z-220808T2115Z/
Kingfisher OK-
403 PM CDT Mon Aug 8 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KINGFISHER COUNTY
IS CANCELLED...
                 
The storm which prompted the warning has weakened below severe
limits, therefore the warning has been cancelled.  However heavy rain
is still possible with this thunderstorm.

LAT...LON 3591 9803 3593 9781 3573 9777 3573 9806
TIME...MOT...LOC 2102Z 001DEG 4KT 3581 9793 

$$

Mahale

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:36 PM CDT, 56 minutes earlier.

Area forecast discussion, Aug 8, 2:36 PM CDT, 56 minutes before
Area Forecast Discussion
National Weather Service Norman OK
236 PM CDT Mon Aug 8 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Wednesday night)
Issued at 225 PM CDT Mon Aug 8 2022

The main story for the short term will be widely scattered showers
and storms, mostly cloudy skies, and near normal temperatures.

A front currently sits draped across northwest Oklahoma from about
Arnett to Red Rock. Widely scattered showers and storms are
ongoing along and south of the front in an anomolously moist
airmass. Upstairs a trough is developing to our east, giving us
some upper level support.

As the front waffles and slowly dissipates (and storms generate
outflow boundaries), this overall setup is expected to continue into
Wednesday. For the most part, rainfall should remain light and
widely scattered, though one or two localized heavy downpours are
not out of the question (HREF gives some areas 10% chance of seeing
greater than 1 inch in a 3 hour period). Additionally, some of the
stronger storms could produce erratic, gusty winds.

Day

&&

.LONG TERM...
(Thursday through next Sunday)
Issued at 225 PM CDT Mon Aug 8 2022

Deterministic models build the ridge back in starting Thursday,
pushing most of the rain chances out and allowing for a gradual
warmup through the weekend. Lower afternoon dewpoints should temper
apparent temperatures, however.

Day

&&

.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT Mon Aug 8 2022

Widely scattered showers and thunderstorms are expected throughout
the day. VCTS and tempo groups for TSRA have been included for
most of the terminals. Rain chances should decrease after sunset.
Winds will be north across northern OK and mainly southerly
elsewhere. Gusts should be on the low side outside of thunderstorm
influence. Skies will remain mostly cloudy.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  95  72  94 /  20  40  30  30
Hobart OK         74  99  73  97 /  20  30  30  30
Wichita Falls TX  75  99  74  97 /  20  30  20  40
Gage OK           70  96  68  95 /  20  30  30  20
Ponca City OK     73  96  68  95 /  10  20  20  10
Durant OK         73  96  72  96 /  20  40  20  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...14
LONG TERM....14
AVIATION...03
Hazardous weather outlook, Aug 8, 11:57 AM CDT, 3 hours 35 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1157 AM CDT Mon Aug 8 2022

OKZ004>048-050>052-TXZ083>090-091700-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1157 AM CDT Mon Aug 8 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Scattered showers and thunderstorms will be possible this
afternoon and tonight across Oklahoma and western north Texas. A
few strong storms appear possible with a threat of gusty winds
and localized heavy rainfall, but severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Thunderstorms chances will continue Tuesday through Thursday
morning. A few strong storms may occur, but severe weather is not
expected.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 8, 2:12 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Norman OK
212 PM CDT Mon Aug 8 2022

OKZ015-081945-
Dewey OK-
212 PM CDT Mon Aug 8 2022

...A strong thunderstorm will impact portions of southern Dewey
County through 245 PM CDT...

At 211 PM CDT, doppler radar was tracking two strong thunderstorms 2
miles north and 10 miles west of Putnam. These storms were nearly
stationary.

HAZARD...Wind gusts of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Putnam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3594 9926 3601 9882 3581 9873 3581 9926
TIME...MOT...LOC 1911Z 302DEG 2KT 3589 9895

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

03
Special weather statement, Aug 8, 2:31 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Norman OK
231 PM CDT Mon Aug 8 2022

OKZ018-019-082015-
Kingfisher OK-Logan OK-
231 PM CDT Mon Aug 8 2022

...A strong thunderstorm will impact portions of southeastern
Kingfisher and west central Logan Counties through 315 PM CDT...

At 231 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Cimarron City. This storm was nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Crescent, Cashion, Cedar Valley and Cimarron City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3593 9747 3573 9770 3573 9775 3586 9781
      3600 9767
TIME...MOT...LOC 1931Z 310DEG 3KT 3590 9768

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

03
Special weather statement, Aug 8, 2:47 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Norman OK
247 PM CDT Mon Aug 8 2022

OKZ039-082030-
Stephens OK-
247 PM CDT Mon Aug 8 2022

...A strong thunderstorm will impact portions of central Stephens
County through 330 PM CDT...

At 247 PM CDT, Doppler radar was tracking a strong thunderstorm near
Duncan, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Duncan, Comanche, Bray and Empire City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3435 9800 3446 9810 3468 9785 3449 9768
TIME...MOT...LOC 1947Z 234DEG 11KT 3449 9794

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

03
Special weather statement, Aug 8, 2:49 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Norman OK
249 PM CDT Mon Aug 8 2022

OKZ015-017-082030-
Dewey OK-Blaine OK-
249 PM CDT Mon Aug 8 2022

...A strong thunderstorm will impact portions of west central Blaine
and southeastern Dewey Counties through 330 PM CDT...

At 249 PM CDT, Doppler radar was tracking a strong thunderstorm near
Oakwood, moving east at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Canton, Oakwood and Eagle City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3584 9889 3598 9890 3605 9858 3581 9858
TIME...MOT...LOC 1949Z 269DEG 13KT 3592 9877

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

03
Special weather statement, Aug 8, 3:16 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Norman OK
316 PM CDT Mon Aug 8 2022

OKZ017>019-082045-
Kingfisher OK-Logan OK-Blaine OK-
316 PM CDT Mon Aug 8 2022

...Strong thunderstorms will impact portions of southern Kingfisher,
central Blaine and southwestern Logan Counties through 345 PM CDT...

At 316 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Watonga to 9 miles northwest of Okarche to
near Kingfisher to near Cimarron City. Movement was southeast at 10
mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Watonga, Kingfisher, Cashion, Cedar Valley, Cimarron City, Navina and
Omega.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3576 9857 3575 9788 3575 9778 3579 9750
      3592 9755 3591 9802 3590 9815 3590 9860
TIME...MOT...LOC 2016Z 298DEG 7KT 3583 9846 3583 9808 3583 9798 3587
9759

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Mahale
Special weather statement, Aug 8, 3:22 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Norman OK
322 PM CDT Mon Aug 8 2022

OKZ014>016-082100-
Roger Mills OK-Dewey OK-Custer OK-
322 PM CDT Mon Aug 8 2022

...Strong thunderstorms will impact portions of central Roger Mills,
northwestern Custer and southern Dewey Counties through 400 PM CDT...

At 322 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Moorewood to 5 miles southeast
of Strong City to near Reydon. These storms were nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cheyenne, Hammon, Reydon, Strong City and Moorewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3571 9912 3560 9952 3559 9995 3575 9991
      3575 9951 3589 9915
TIME...MOT...LOC 2022Z 001DEG 4KT 3574 9923 3564 9951 3568 9989

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Mahale

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 2:12 PM CDTSpecial Weather StatementOUNDewey33 min
Aug 8, 2:28 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey36 min
Aug 8, 2:31 PM CDTSpecial Weather StatementOUNLogan44 min
Aug 8, 2:47 PM CDTSpecial Weather StatementOUNStephens43 min
Aug 8, 2:49 PM CDTSpecial Weather StatementOUNDewey41 min
Aug 8, 3:16 PM CDTSpecial Weather StatementOUNBlaine29 min
Aug 8, 3:22 PM CDTSpecial Weather StatementOUNRoger Mills38 min
Aug 8, 3:39 PM CDTSpecial Weather StatementOUNBlaine36 min
Aug 8, 3:54 PM CDTSpecial Weather StatementOUNBlaine36 min
Aug 8, 4:00 PM CDTSpecial Weather StatementOUNGarvin30 min
Aug 8, 4:04 PM CDTSevere Thunderstorm WarningOUNBlaine41 min
Aug 8, 4:10 PM CDTSpecial Weather StatementOUNRoger Mills35 min
Aug 8, 4:26 PM CDTSpecial Weather StatementOUNGarvin34 min
Aug 8, 4:32 PM CDTSpecial Weather StatementOUNGrady28 min
Aug 8, 4:35 PM CDTSevere Thunderstorm WarningOUNCaddo, Grady25 min
Aug 8, 5:19 PM CDTSpecial Weather StatementOUNPayne26 min
Aug 8, 5:20 PM CDTSpecial Weather StatementOUNOklahoma25 min
Aug 8, 5:48 PM CDTSpecial Weather StatementOUNJohnston, Pontotoc, Pottawatomie27 min
Aug 8, 5:52 PM CDTSpecial Weather StatementOUNNoble23 min
Aug 8, 6:04 PM CDTSpecial Weather StatementOUNTillman26 min
Aug 8, 6:07 PM CDTSpecial Weather StatementOUNPottawatomie23 min
Aug 8, 6:15 PM CDTSpecial Weather StatementOUNPontotoc45 min
Aug 8, 6:18 PM CDTSpecial Weather StatementOUNLincoln42 min
Aug 8, 6:37 PM CDTSpecial Weather StatementOUNPottawatomie38 min
Aug 8, 6:51 PM CDTSpecial Weather StatementOUNLincoln39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.